Arline3366
  • 13 replies
  • 1215 views
  • 5 followings
Arline3366, September 6,  2019  10:40am EST

Eliquis 2.5 vs 5.0

Hi -- Has anyone had any adverse reactions going from Eliquis 2.5 to 5.0?  My new cardiologist raised my dosage to 5.0.  I'm somewhat worried about it.  Thanks for your reply.

  • MellanieSAF
    MellanieSAF, September 8,  2019  9:40am EST

    Heartfelt,

    I was sharing what is widely known about when, and when not, to reduce the dose of the newer blood thinners, such as Eliquis. Bleeding from the kidney is a very unusual and specialized situation and not something anyone on this site is likely to be able to answer since we are not doctors.

    If your doctor is a GP, you may want to consider seeing a specialist - a cardiologist or an electrophysiologist (an EP is a cardiologist that specializes in the heart's electrical system) - as they are likely to be better informed about the nuances around blood thinner dosing.

    Mellanie

    PS. I know this from personal experience - when my new GP said he thought I should be on the lower dose of the blood thinner I take, I knew he was not well informed, which led me to question his other recommendations. And, since he was trying to overrule my cardiologist on that, I knew this was not a good situation. I have been afib free for almost 14 years and no longer have my left atrial appendage but I still have the fibrosis (scar tissue) from having had afib; thus, whether to take a blood thinner was a very carefully-considered decision based on discussions with the world's top experts on this subject. There was no way a GP could be more knowledgeable than these experts. There is no way that a GP can know all the nuances of treating afib and various heart issues when they have thousands of conditions to be familiar with. 

  • Heartfe6878
    Heartfe6878, September 8,  2019  6:48pm EST

    I am under the care of a women's cardiologist and a woman's electrophysiologist. team....When this happened the prescribeing physician said it was a unusal side effect of the Eliquis and it was Ok with to lower it to the 2.5. He was very active in the Heart Rhythm Society and well known. When it came time for a ablation, it had to go up to 5 for 6 weeks before the ablation.

    Always worth double checking.......

    Thanks for your comments.

  • MellanieSAF
    MellanieSAF, September 9,  2019  3:53pm EST

    Heartfelt, 

    Sounds like you have a great team. They know your history - we don't. That is an unusual side effect - I am not sure I've ever heard of that happening.

    Mellanie

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active